Alert archive / Illinois / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Mar 23, 2007, 3:43 PM CDT for 8 counties in Illinois. It took effect at Mar 24, 2007, 1:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2007, 3:43 PM CDT (20:43 UTC)
- In effect from
- Mar 24, 2007, 1:00 AM CDT
- Expired
- Mar 24, 2007, 3:16 PM CDT
- In force
- 14 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 232043 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 343 PM CDT FRI MAR 23 2007 ...ADDITIONAL RAINS IN CENTRAL ILLINOIS MAY CAUSE FLASH FLOODING... .A STATIONARY FRONT EXTENDING FROM WEST TO EAST ACROSS CENTRAL ILLINOIS...THROUGH PEORIA...WILL BE THE FOCUS FOR ADDITIONAL HEAVY RAINS LATER TONIGHT THROUGH SATURDAY NIGHT. THE GROUND IS ALREADY SATURATED...ESPECIALLY NORTH OF A LINE FROM MACOMB TO BLOOMINGTON. THIS WILL SET THE STAGE FOR RAPID RISES OF CREEKS AND DITCHES...AS WELL AS LOW PASSES IN ROADS. ILZ027>031-036>038-241000- /O.NEW.KILX.FF.A.0002.070324T0600Z-070325T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 343 PM CDT FRI MAR 23 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SATURDAY THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL... MCLEAN...PEORIA...STARK...TAZEWELL AND WOODFORD. * FROM 1 AM CDT SATURDAY THROUGH LATE SATURDAY NIGHT * HEAVY RAINS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT...AND FALL ON ALREADY SATURATED GROUND...THROUGH 1 AM SATURDAY NIGHT. RAINFALL AMOUNTS MAY REACH UP TO TWO INCHES OVER A SHORT PERIOD OF TIME. THIS WILL LIKELY OVERWHELM THE ALREADY HIGH CREEKS AND STREAMS ACROSS CENTRAL ILLINOIS. LOW PASSES ON AREA ROADS WILL LIKELY EXPERIENCE PONDING OF WATER...POSSIBLY MAKING THEM IMPASSABLE. * LOCATIONS IN THE AREA OF POTENTIAL FLASH FLOODING WILL BE MAINLY NORTH OF A LINE FROM MACOMB... TO BLOOMINGTON. INCLUDING... BUT NOT LIMITED TO... GALESBURG... CANTON... PEORIA... CHILLICOTHE... TOLUCA... EL PASO... AND CHENOA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SHIMON
3 follow-up statements
000 WGUS63 KILX 240820 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 320 AM CDT SAT MAR 24 2007 ...ADDITIONAL RAINFALL ACROSS PARTS OF CENTRAL ILLINOIS MAY CAUSE FLASH FLOODING... .A FRONTAL BOUNDARY WILL SAG SOUTHWARD INTO CENTRAL ILLINOIS... PROVIDING THE FOCUS FOR ADDITIONAL RAINFALL TODAY AND TONIGHT. THE GROUND IS ALREADY SATURATED...ESPECIALLY NORTH OF A LINE FROM MACOMB TO BLOOMINGTON. THIS WILL SET THE STAGE FOR RAPID RISES OF CREEKS AND DITCHES...AS WELL AS LOW PASSES IN ROADS. ILZ027>031-036>038-242000- /O.CON.KILX.FF.A.0002.000000T0000Z-070325T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 320 AM CDT SAT MAR 24 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK... TAZEWELL AND WOODFORD. * THROUGH LATE TONIGHT * SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A FRONTAL BOUNDARY TODAY...THEN WILL PERSIST INTO THIS EVENING BEFORE THE FRONT RETREATS NORTHWARD LATER TONIGHT. THE EXPECTED RAINFALL WILL FALL ON ALREADY SATURATED SOIL...THUS ENHANCING THE POTENTIAL FOR FLOODING ALONG AREA CREEKS AND STREAMS...AS WELL AS LOW-LYING AREAS. * THE PRIMARY FLASH FLOODING POTENTIAL EXISTS ALONG AND NORTH OF A MACOMB...TO BLOOMINGTON LINE...INCLUDING THE CITIES OF GALESBURG...CANTON...PEORIA...CHILLICOTHE...TOLUCA...EL PASO... AND CHENOA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KILX 241644 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CDT SAT MAR 24 2007 ...ADDITIONAL RAINFALL ACROSS PARTS OF CENTRAL ILLINOIS MAY CAUSE FLASH FLOODING THROUGH THIS EVENING... .A FRONTAL BOUNDARY WILL MEANDER BETWEEN I-74 AND I-80 ACROSS NORTHERN ILLINOIS THROUGH THIS EVENING... PROVIDING THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. THE GROUND IS ALREADY VERY SATURATED...ESPECIALLY ALONG AND NORTH OF A LINE FROM MACOMB TO CANTON TO BLOOMINGTON. THIS WILL SET THE STAGE FOR RAPID RISES OF CREEKS AND DITCHES...AS WELL AS LOW PASSES IN ROADS. ILZ027>031-036>038-242100- /O.CON.KILX.FF.A.0002.000000T0000Z-070325T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 1144 AM CDT SAT MAR 24 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK... TAZEWELL AND WOODFORD. * THROUGH 1 AM CDT TONIGHT * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE THIS AFTERNOON...THEN SHIFT TO THE NORTH DURING THIS EVENING AS THE FRONT RETREATS NORTHWARD DURING TONIGHT. BETWEEN A HALF AND 1 INCH OF RAINFALL...WITH LOCAL 1 TO 2 INCH AMOUNTS FROM I-74 NORTH WILL FALL ON ALREADY VERY SATURATED SOIL. THIS WILL ENHANCE THE POTENTIAL FOR FLOODING ALONG AREA CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS. * THE PRIMARY FLASH FLOODING POTENTIAL EXISTS ALONG AND NORTH OF A MACOMB TO CANTON TO BLOOMINGTON LINE...INCLUDING THE CITIES OF GALESBURG...CANTON...PEORIA...CHILLICOTHE...TOLUCA...EL PASO... AND CHENOA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HUETTL
000 WGUS63 KILX 242016 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CDT SAT MAR 24 2007 ILZ027>031-036>038-242130- /O.CAN.KILX.FF.A.0002.000000T0000Z-070325T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 316 PM CDT SAT MAR 24 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS BEEN CANCELLED. THE HEAVY RAIN THREAT HAS ENDED AND PUSHED NORTH AND EAST OF CENTRAL ILLINOIS. $$ AUTEN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Mar 23, 3:15 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 23, 3:15 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT FRI MAR 23 2007 .DISCUSSION... ANOTHER SHORT AFD COMING DUE TO STILL RECOVERING FROM AWIPS UPGRADE AND LOTS OF RIVER ISSUES TO THINK ABOUT FOR THIS WEEKEND. SHORT TERM MODELS REMAIN SIMILAR...EVEN WITH TIMING AND LOCATION OF QPF THROUGH THE WEEKEND. HOWEVER...MODELS STRUGGLE WITH LOCATION OF CONVECTIVE TYPE QPF..SO WILL GO OFF WHERE THE MODELS PLACE THE FRONT THROUGH SUNDAY FOR NOW. LONG TERM HAS NOT CHANGED MUCH EITHER SO NO REAL DIFFERENCES TO THE ONGOING ACTIVE PATTERN. && .SHORT TERM...TONIGHT THROUGH MONDAY. FRONT STILL LOCATED OVER THE AREA WITH LARGE ARE OF QPF LEAVING THE STATE AND ANOTHER AREA MOVING ACROSS THE SOUTHERN HALF OF MO HEADED TOWARD THE SOUTHERN HALF OF IL. MAIN FRONT EXTENDS BACK INTO IA AND NEB AND THIS IS EXPECTED TO GET ACTIVE AGAIN OVERNIGHT WITH A LARGE AREA OF CONVECTION DEVELOPING AROUND MIDNIGHT. THIS AREA SHOULD MOVE INTO IL INTO THE EARLY MORNING HOURS WITH HIGH AMOUNTS OF PCPN EXPECTED. FRONTOGENSIS...OMEGA...QG CONVERGENCE ALL SUPPORT CONVECTION ACRS PARTS OF IOWA...INTO THE NORTHERN HALF OF IL. PW VALUES ALSO RANGE FROM 1.25 TO OVER 1.5 DURING THE NIGHT AND INTO SATURDAY. ADD THAT FFG VALUES ARE LESS THAN 1.5 INCHES FOR 3 HOURS...AND A FLASH FLOOD/AREAL FLOODING EVENT IS POSSIBLE OVERNIGHT AND THROUGH SATURDAY. THEREFORE WILL BE ISSUING A FFA FOR THE NORTHERN HALF OF THE CWA...ROUGHLY FULTON TO MCLEAN COUNTIES AND NORTH. AFTER THIS PCPN THROUGH TOMORROW EVENING...THERE COULD BE A SLIGHT BREAK IN THE PCPN. BUT BELIEVE THE LOCATION AND AMOUNT OF PCPN REMAINS IN QUESTION AS IT IS UNCERTAIN WHERE THE FRONT WILL BE LOCATED AT THROUGH THE REST OF THE WEEKEND. CWA WILL REMAIN IN THE WARM SECTOR WITH LARGE AMOUNTS OF SFC DEWPOINTS. ANY CONVERGENT BOUNDARY COULD KICK OFF ADDITIONAL CONVECTION SAT NIGHT THROUGH SUN NIGHT...SO WILL KEEP CHC POPS IN THE AREA THROUGH THE PERIOD. A BREAK APPEARS POSSIBLE SUN NIGHT THROUGH MONDAY NIGHT...BUT CWA WILL REMAIN IN SOUTHWEST FLOW AND LOTS OF LOW LVL MOISTURE WILL REMAIN AROUND INTO NEXT WEEK. WITH AREA REMAINING IN AND AROUND THE WARM SECTOR...TEMPS SHOULD REMAIN ABOVE NORMAL. GUIDANCE LOOKS REASONABLE. .LONG TERM...TUESDAY THROUGH FRIDAY. SOUTHWEST FLOW WILL CONTINUE THROUGH NEXT WEEK WITH A BRIEF PERIOD OF ZONAL FLOW. THIS WILL LEAD TO CONTINUED UNSETTLED WEATHER EARLY AND IN THE WEEK AND THEN AGAIN LATE IN THE WEEK. TEMPS SHOULD ALSO REMAIN ABOVE NORMAL AND THEN FALL TO NEAR NORMAL LATE IN THE WEEK AS A STRONGER TROUGH/FRONT PUSHES THROUGH THURSDAY THROUGH FRIDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR KNOX...STARK...MARSHALL...PEORIA...WOODFORD...FULTON...TAZEWELL AND MCLEAN. && SHORT AND LONG TERM...AUTEN
Hazardous weather outlook, Mar 23, 2:50 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT FRI MAR 23 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 250 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING IS EXPECTED TO CONTINUE ON AREA RIVERS...INCLUDING PORTIONS OF THE ILLINOIS...SANGAMON AND WABASH RIVER VALLEYS. A WARM FRONT WILL LIFT NORTH OF I-74 TO NEAR I-80 BY SUNSET. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. LOCALIZED FLOODING IS POSSIBLE ALONG AND NORTH OF I-74 FROM RUNOFF OF 2 TO 3 INCHES OF RAIN SINCE THURSDAY EVENING. THE THREAT FOR SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR FLOODING IS EXPECTED TO CONTINUE THROUGH THE WEEKEND ON AREA RIVERS...INCLUDING PORTIONS OF THE ILLINOIS...SANGAMON AND WABASH RIVER VALLEYS. THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE THROUGH MONDAY. AS A RESULT...THE PROLONGED CHANCE FOR HEAVY RAIN IN THE AREA WILL CONTINUE THE THREAT FOR FLOODING ALONG AREA RIVERS AND STREAMS. THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KMH/BAK
Nearby
Flash Flood Watches in Illinois, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.